Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 49, NWS Raleigh, NC

June 2, 20155 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 2, 2015, 5:59 PM EDT for 5 counties in North Carolina. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2015, 5:59 PM EDT (21:59 UTC)
Expired
Jun 2, 2015, 6:45 PM EDT
In force
46 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Lee County, NC, Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 68 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 6:35 PM EDTTSTM WND DMG5 Ssw Pineview, NCTREES DOWN AT CAMERON HILL RD. AND HILLMON GROVE RD.
Jun 2, 6:50 PM EDTTSTM WND DMG4 Nnw Spring Lake, NCTREES DOWN ON NURSERY ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WUUS52 KRAH 022159
SVRRAH
NCC051-085-093-105-125-022245-
/O.NEW.KRAH.SV.W.0049.150602T2159Z-150602T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
559 PM EDT TUE JUN 2 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA...
  CENTRAL MOORE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...
  WESTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
  LEE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 645 PM EDT

* AT 558 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
  WAS LOCATED 7 MILES SOUTHEAST OF CARTHAGE...AND MOVING EAST AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  FAYETTEVILLE...SANFORD...SOUTHERN PINES...LILLINGTON...CARTHAGE...
  FORT BRAGG...POPE AFB...SPRING LAKE...WHISPERING PINES AND
  BROADWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3509 7923 3511 7935 3525 7943 3545 7952
      3552 7943 3552 7932 3554 7932 3555 7930
      3553 7927 3557 7924 3555 7922 3556 7920
      3562 7914 3561 7908 3559 7905 3555 7903
      3552 7897 3553 7896 3540 7877 3508 7884
TIME...MOT...LOC 2158Z 256DEG 30KT 3530 7929 

$$

22
2 follow-up statements
368 
WWUS52 KRAH 022214
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
614 PM EDT TUE JUN 2 2015

NCC051-085-093-105-125-022245-
/O.CON.KRAH.SV.W.0049.000000T0000Z-150602T2245Z/
HOKE NC-MOORE NC-CUMBERLAND NC-HARNETT NC-LEE NC-
614 PM EDT TUE JUN 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHEASTERN HOKE...NORTHEASTERN MOORE...NORTHWESTERN
CUMBERLAND...WESTERN HARNETT AND LEE COUNTIES...

AT 614 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED 10 MILES SOUTH OF SANFORD...MOVING EAST AT 35
MPH.

LOCATIONS IMPACTED INCLUDE... SANFORD...LILLINGTON...SPRING 
LAKE...BROADWAY...VASS...CAMERON AND SEMINOLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3511 7935 3530 7928 3547 7946 3552 7943
      3552 7932 3554 7932 3555 7930 3553 7927
      3557 7924 3555 7922 3556 7920 3562 7914
      3561 7908 3559 7905 3555 7903 3552 7897
      3553 7896 3540 7877 3508 7884 3509 7923
TIME...MOT...LOC 2214Z 256DEG 30KT 3533 7913 

$$

22
957 
WWUS52 KRAH 022244
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT TUE JUN 2 2015

NCC051-085-093-105-125-022253-
/O.EXP.KRAH.SV.W.0049.000000T0000Z-150602T2245Z/
HOKE NC-MOORE NC-CUMBERLAND NC-HARNETT NC-LEE NC-
644 PM EDT TUE JUN 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOKE...
NORTHEASTERN MOORE...NORTHWESTERN CUMBERLAND...WESTERN HARNETT AND
LEE COUNTIES WILL EXPIRE AT 645 PM EDT...
                
REMEMBER...A NEW SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT 
FOR HARNETT AND NORTHERN CUMBERLAND COUNTIES UNTIL 730 PM.

LAT...LON 3511 7935 3530 7928 3547 7946 3552 7943
      3552 7932 3554 7932 3555 7930 3553 7927
      3557 7924 3555 7922 3556 7920 3562 7914
      3561 7908 3559 7905 3555 7903 3552 7897
      3553 7896 3540 7877 3508 7884 3509 7923
TIME...MOT...LOC 2242Z 256DEG 30KT 3533 7913 

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:00 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 2, 3:00 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT TUE JUN 2 2015

.SYNOPSIS...A MID LEVEL LOW PRESSURE TROUGH AND SURFACE COLD FRONT
EXTENDING ALONG THE CENTRAL AND SOUTHERN APPALACHIANS WILL DRIFT
SLOWLY EASTWARD THEN STALL OVER THE CAROLINAS THROUGH THE REST OF
THE WORK WEEK... BRINGING UNSETTLED WEATHER.
&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM TUESDAY...

TEMPERATURES STARTING TO RECOVER ACROSS THE AREA IN THE WAKE OF
MORNING CONVECTION WITH SOUTHERN SITES STARTING TO CREEP INTO THE
LOWER 80S. A SURGE OF LOW LEVEL MOISTURE NOW MOVING THROUGH THE
CHARLOTTE METRO AREA WILL ADVECT NORTHWESTWARD AND NEW CONVECTION
SHOULD BEGIN TO BREAK OUT ACROSS THE WESTERN PIEDMONT OVER THE NEXT
COUPLE OF HOURS. FORECAST SOUNDINGS INDICATE THAT BULK SHEAR WILL BE
BETWEEN 20-30 KTS FOR THE NEXT FEW HOURS BEFORE DROPPING OFF AGAIN
CLOSER TO SUNSET. SPC ANALYSIS SHOWS ABOUT 1000 J/KG OF MIXED LAYER
CAPE AVAILABLE TO NEW CONVECTION. WITH THE FREEZING LEVEL NEAR 12
KFT IN THE TRIAD THIS WOULD BE THE MOST LIKELY SPOT TO SEE SMALL
HAIL BUT SKINNY CAPE THROUGH THE HAIL GROWTH ZONE MAKES THIS FAIRLY
UNLIKELY BUT POSSIBLE. WIND THREAT IS NOT ALL THAT GREAT EITHER BUT
DCAPE VALUES AROUND 700 IN THE SOUTHWEST SUGGEST THAT AT LEAST SOME
SMALL WET MICROBURSTS WITH GUSTS IN THE 30-40 MPH RANGE ARE
POSSIBLE. THAT LEAVES THE BIGGEST THREAT OF THE DAY TO BE HEAVY
RAIN...ESPECIALLY IN THE SW WHERE ANTECEDENT CONDITIONS ARE FAIRLY
WET AND 1 HR FLASH FLOOD GUIDANCE IS LOWER.

OFF TO THE EAST THE SEA BREEZE IS PUSHING A BAND OF CONVECTION
FURTHER INLAND WHICH WILL MOST LIKELY AFFECT EASTERN COUNTIES LATER
THIS AFTERNOON/EVENING. SIMILAR CONDITIONS IN THIS AREA TO THE NW
PIEDMONT (ONLY WITH A MUCH HIGHER FREEZING LEVER) ALSO SUGGEST THAT
SOME STRONGER STORMS WILL BE POSSIBLE HERE AS WELL. NORTH CENTRAL
AREAS OF THE CWA HAVE SEEN THE BIGGEST REDUCTION IN TEMPERATURE DUE
TO EARLIER CONVECTION AND MAY TAKE SOME TIME TO RECOVER BUT THE SAME
INSTABILITY/SHEAR NUMBERS HERE MAKE CONVECTION POSSIBLE LATER THIS
AFTERNOON/EVENING AS WELL. TEMPERATURES THIS AFTERNOON IN THE UPPER
70S TO MID 80S.

OVERNIGHT TONIGHT CHANCE FOR SHOWERS AND STORMS WILL LINGER THROUGH
THE EVENING AS CONVECTING ALLOWING MODELS INDICATE MORE OF A PUSH
FROM THE FRONTAL ZONE TO THE WEST. CEILINGS ARE ALSO EXPECTED TO
DROP IN MOST LOCATIONS TO AT LEAST IFR IF NOT LIFR BETWEEN 9-12Z.
LOWS IN THE MID 60S.

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
AS OF 245 PM TUESDAY...

WEDNESDAY THE UPPER LEVEL LOW WILL MOVE MORE DIRECTLY OVERHEAD AND A
SURFACE HIGH OVER NEW ENGLAND WILL HELP FLOW TO BECOME MORE
NORTHEASTERLY ACROSS THE STATE. THIS WILL YIELD MUCH COOLER
CONDITIONS AND A CREATE A SITUATION WHERE CEILINGS WILL NOT BE ABLE
TO RECOVER TO MUCH MORE THAN MVFR LEVELS DURING THE DAY. LIFT
GENERATED BY THE UPPER LOW WILL HELP TO KEEP STEADY PRECIP CHANCES
THROUGH THE DAY OVER MUCH OF THE AREA BUT INSTABILITY WILL BE VERY
WEAK AND SHEAR VALUES ONLY AROUND 10 KTS. HIGHS WILL ONLY MAKE IT TO
THE LOWER 70S IN THE TRIAD WITH NEAR 80 DEGREES IN EASTERN COUNTIES.

FRONT WILL CONTINUE TO MOVE EASTWARD WEDNESDAY NIGHT AND LOWS COULD
MAKE IT INTO THE UPPER 50S IN THE TRIAD FOR THE FIRST TIME IN A
WHILE. POINTS EAST WILL STILL SEE LOW TO MID 60S HOWEVER. CHANCES
FOR LOW STRATUS WILL ONCE AGAIN BE FAVORABLE DURING THE OVERNIGHT
HOURS WEDNESDAY NIGHT INTO THURSDAY WITH LINGERING CHANCES FOR RAIN
CONTINUING INTO THURSDAY.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...

WET WEATHER APPEARS LIKELY TO LINGER THROUGH THU... WITH THE
SYNOPTIC CONFIGURATION SIMILAR TO WED WITH A NARROW STABLE SURFACE
WEDGE OVER THE WRN PIEDMONT AND A BROAD FRONTAL ZONE OVER THE
COASTAL PLAIN... ALTHOUGH THE MID LEVEL LOW TO OUR WEST WILL HAVE
DRIFTED SLIGHTLY CLOSER... INTO THE FAR WRN CAROLINAS. MARGINAL TO
MODERATE INSTABILITY IS EXPECTED (1000-2000 J/KG AREAWIDE ON THE
NAM... SLIGHTLY LESS ON THE GFS) WITH SIMILAR WEAK DPVA ROTATING
AROUND THE E/NE SIDE OF THE LOW... POSSIBLE UPPER DIVERGENCE (MAINLY
NE)... PW AROUND 150% OF NORMAL... AND ONSHORE-DIRECTED LOW LEVEL
FLOW FOCUSED ALONG THE FRONTAL ZONE. MODELS ARE GENERATING THE
GREATEST AND MOST WIDESPREAD QPF OVER THE ERN AND NRN SECTIONS...
NEAREST THE BOUNDARY... REASONABLE GIVEN THE POTENTIAL FOR SOME MID
LEVEL DRYING TO WORK INTO SW SECTIONS. EXPECT ANOTHER ROUND OF
SCATTERED (SW) TO NUMEROUS (ELSEWHERE) SHOWERS AND EMBEDDED
STORMS... PEAKING IN THE AFTERNOON AND EVENING. THICKNESSES ARE
EXPECTED TO BE 15-20 M BELOW NORMAL ESPECIALLY BENEATH THE WEDGE
AXIS... AND FACTORING IN THE CLOUDS AND PRECIP... WILL KEEP HIGHS
BELOW NORMAL... MID 70S TO AROUND 80. WITH LINGERING ELEVATED
INSTABILITY AND ABOVE NORMAL PW PERSISTING OVERNIGHT... WILL TREND
PRECIP CHANCES DOWN BUT NOT OUT THU NIGHT AS THE BY-NOW-WEAKENING
UPPER LOW STARTS TO SHIFT OVERHEAD. LOWS IN THE LOW-MID 60S.

TEMPS SHOULD REMAIN COOLER THAN CLIMO FRI... AS THE MID LEVEL LOW
AND ASSOCIATED MID LEVEL TROUGH AND SURFACE FRONT ZONE ALL PUSH
SLOWLY EAST AND OFFSHORE. LOW LEVEL MOISTURE WILL BE SLOW TO
DISPERSE BASED ON THE WEAK LOW LEVEL FLOW... BUT ONCE THE
OVERNIGHT/MORNING STRATUS BREAKS UP AND LIFTS... WE SHOULD SEE
PARTIAL CLEARING AND SOME RECOVERY IN THICKNESSES. MARGINAL TO
MODERATE INSTABILITY AND FAIRLY WEAK DEEP LAYER SHEAR ARE EXPECTED
TO PERSIST... BUT OTHERWISE WE SHOULD SEE A BRIEF LULL IN FORCING
FOR ASCENT BEHIND THE DEPARTING TROUGH. WILL KEEP NEAR-CLIMO 30-40%
CHANCES MAINLY EAST. EXPECT HIGHS AROUND 80 TO THE LOWER 80S. MODELS
ARE UNANIMOUS IN SHOWING LATE-DAY MOUNTAIN CONVECTION... WHICH MAY
DROP SLOWLY SE INTO THE NW CWA LATE EVENING THROUGH THE OVERNIGHT
HOURS FRI NIGHT BASED ON THE WEAK NW FLOW. WE'RE ALSO LIKELY TO SEE
FRIDAY'S MIDWEST MCS ACTIVITY (OR ITS REMNANT MCV) DROP THROUGH THE
WRN/CENTRAL OH VALLEY TOWARD THE SRN APPALACHIANS FRI EVENING AND
OVERNIGHT... ALTHOUGH AT THIS PACE THIS FEATURE WOULD BE MORE LIKELY
TO AFFECT US ON SAT. AT ANY RATE... WILL INDICATE A BETTER CHANCE OF
SHOWERS AND ISOLATED STORMS OVER THE NW CWA OVERNIGHT WITH JUST A
SLIGHT CHANCE ELSEWHERE. LOWS AGAIN IN THE LOWER-MID 60S.

IF THE AFOREMENTIONED MCV COMES TO PASS AND MOVES AS MODELS
SUGGEST... IT SHOULD MOVE THROUGH THE CAROLINAS ON SAT...
POTENTIALLY RELOADING THE WEAK TROUGH AXIS BACK OVER THE CAROLINAS.
BUT WITH THE OVERALL NOAM AND WRN ATLANTIC FLOW WEAKENING AND
FLATTENING AT THESE LATITUDES FRI/SAT... IT'S DIFFICULT TO PINPOINT
AND TRACK SPECIFIC FEATURES THIS FAR OUT. BY SUNDAY... THE GFS/ECMWF
TAKE POTENT NRN STREAM ENERGY ESE THROUGH THE UPPER MIDWEST AND
GREAT LAKES TO THE NORTHEAST SUN/MON... AMPLIFYING MID LEVEL
TROUGHING OVER THE EASTERN STATES AND LIKELY INCREASING SHEAR ENOUGH
OVER OUR AREA FOR AN INCREASED RISK OF STORMS MON INTO TUE. AFTER
GENERALLY STABLE CONDITIONS SUNDAY (BEHIND THE POTENTIAL DEPARTING
MCV BUT AHEAD OF THIS DIGGING TROUGH)... THE GFS DEPICTS RISING
MUCAPE VALUES EACH DAY MON/TUE TO 1000-2500 J/KG. WILL RAMP UP LATE-
DAY STORM CHANCES (SOME OF WHICH COULD BE STRONG) MON/TUE. TEMPS
SHOULD REBOUND BACK TO NEAR NORMAL BY THAT TIME. -GIH

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 130 PM TUESDAY...

24 HOUR TAF PERIOD: UNSETTLED PATTERN WITH WIDESPREAD SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. EARLIER CONVECTION HAS LEFT SEVERAL
SMALL BOUNDARIES DRAPED ACROSS THE AREA THAT COULD HELP GENERATE
CONVECTION LATER THIS AFTERNOON AS RAIN COOLED TEMPERATURES RECOVER
AND ANOTHER SURGE OF MOISTURE MOVES IN FROM THE SOUTH. AS A
RESULT...ALL TAF SITES WILL HAVE THE CHANCE FOR PERIODIC SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. STORMS COULD BECOME STRONGER TOWARDS
EVENING WITH THE OCCASIONAL WIND GUST INTO THE 30-40 KT RANGE.
OTHERWISE HEAVY RAIN WILL BE THE BIGGEST THREAT AND TEMPORARY
RESTRICTIONS ON CEILING AND VISIBILITY. CONVECTION IS PROGGED TO
CONTINUE INTO THE OVERNIGHT HOURS AND THERE IS A HIGH CONFIDENCE
CHANCE OF SUB VFR CONDITIONS BEGINNING AFTER 6Z OR SO AND THEN A
MEDIUM CONFIDENCE CHANCE THAT THESE COULD REMAIN AT LEAST AT MVFR
LEVELS IF NOT LOWER THROUGH THE END OF THE TAF PERIOD.

LONG TERM: AN UPPER LEVEL LOW MOVING OVER THE AREA FOLLOWED BY
SEVERAL SHORT WAVES IN THE UPPER LEVEL PATTERN ADVECTING OVER THE
AREA WILL KEEP CONDITIONS UNSETTLED FOR THE FORESEEABLE FUTURE WITH
DAILY CHANCES FOR PRECIPITATION AND SUB-VFR CONDITIONS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...ELLIS
SHORT TERM...ELLIS
LONG TERM...HARTFIELD
AVIATION...ELLIS
Hazardous weather outlook, Jun 2, 3:28 AM EDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
328 AM EDT TUE JUN 2 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-031000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
328 AM EDT TUE JUN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
THROUGH EARLY EVENING ACROSS CENTRAL NC. THE PRIMARY SEVERE
WEATHER THREAT WILL BE LOCALLY DAMAGING WIND GUSTS. OTHERWISE
CLUSTERS OF HEAVY SHOWERS AND STORMS WILL CROSS CENTRAL NC TODAY
AND TONIGHT. IF THE HEAVIER SHOWERS REPEAT ACROSS THE SAME
LOCATION FOR A FEW HOURS...THIS WILL LEAD TO FLOODING OF STREETS
AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL AFFECT OUR
REGION WEDNESDAY THROUGH THURSDAY. THERE IS THE POTENTIAL FOR THE
SHOWERS AND STORMS TO REPEAT OVER THE SAME LOCATION FOR SEVERAL
HOURS...LEADING TO LOCALIZED SHORT TERM FLOODING OF STREETS AND
POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

WHILE SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...STORM
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF TWO
INCHES.

In the hours before

Special weather statement, Jun 2, 3:15 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EDT TUE JUN 2 2015

NCZ088-089-022015-
CUMBERLAND NC-SAMPSON NC-
315 PM EDT TUE JUN 2 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN CUMBERLAND
AND SAMPSON COUNTIES UNTIL 415 PM EDT...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CLINTON...MOVING NORTH AT
25 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLINTON...ROSEBORO...GARLAND...SALEMBURG...HOBBTON AND BUSHY LAKE
NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3479 7844 3481 7845 3484 7849 3485 7850
      3485 7862 3524 7863 3517 7816 3509 7817
      3508 7816 3505 7816 3477 7834
TIME...MOT...LOC 1914Z 197DEG 20KT 3488 7843

22
Special weather statement, Jun 2, 3:50 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT TUE JUN 2 2015

NCZ073-074-083-084-022045-
RICHMOND NC-ANSON NC-MONTGOMERY NC-STANLY NC-
350 PM EDT TUE JUN 2 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHWESTERN RICHMOND...NORTHERN ANSON...WESTERN MONTGOMERY AND
STANLY COUNTIES UNTIL 445 PM EDT...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEAR MIDLAND TO 8 MILES NORTHEAST OF
MARSHVILLE...AND MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 45 MPH AND FLOODING WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...TROY...BADIN LAKE...ANSONVILLE...PLYLER...POLKTON...
LOCUST...NORWOOD...BADIN AND OAKBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3542 8035 3550 8026 3551 8003 3546 7991
      3501 7986 3500 8030 3519 8028 3517 8035
      3517 8039 3516 8041 3517 8044 3521 8049
TIME...MOT...LOC 1948Z 229DEG 26KT 3525 8043 3518 8032 3507 8027

22
Local storm report, Jun 2, 5:17 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
517 PM EDT TUE JUN 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     CANDOR                  35.29N  79.74W
06/02/2015                   MONTGOMERY         NC   911 CALL CENTER

            TREES DOWN AROUND CANDOR... TIME ESTIMATED BY RADAR

&&

EVENT NUMBER RAH1500657

SEC
Special weather statement, Jun 2, 5:19 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EDT TUE JUN 2 2015

NCZ040-075>077-022215-
MOORE NC-CHATHAM NC-LEE NC-HARNETT NC-
519 PM EDT TUE JUN 2 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF MOORE...SOUTHWESTERN
CHATHAM...WESTERN LEE AND SOUTHWESTERN HARNETT COUNTIES UNTIL 615 PM
EDT...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF PINEHURST...OR 11 MILES
SOUTHWEST OF CARTHAGE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SANFORD...SOUTHERN PINES...CARTHAGE...PINEHURST...ABERDEEN...
GOLDSTON...WHISPERING PINES...PINEBLUFF...ROBBINS AND FOXFIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3512 7957 3515 7961 3517 7962 3519 7965
      3524 7967 3525 7968 3531 7972 3535 7972
      3570 7931 3521 7900 3519 7909 3517 7910
      3517 7912 3521 7925 3516 7933 3513 7937
      3509 7958
TIME...MOT...LOC 2119Z 245DEG 25KT 3526 7960

22
Special weather statement, Jun 2, 5:46 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT TUE JUN 2 2015

NCZ041-042-022245-
WAKE NC-JOHNSTON NC-
546 PM EDT TUE JUN 2 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL WAKE AND
NORTHWESTERN JOHNSTON COUNTIES UNTIL 645 PM EDT...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CLAYTON...OR 9 MILES NORTHWEST OF
SMITHFIELD...MOVING NORTH AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...SMITHFIELD...GARNER...CLAYTON...ZEBULON...KNIGHTDALE...
WENDELL...LAKE BENSON...FLOWERS AND EMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3584 7827 3583 7826 3581 7826 3579 7824
      3577 7825 3577 7824 3576 7824 3575 7823
      3549 7839 3550 7861 3586 7873
TIME...MOT...LOC 2145Z 183DEG 13KT 3557 7850

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 11:47 PM EDTSpecial Weather StatementRAHFranklin, Johnston, Nash58 min
Jun 2, 3:15 PM EDTSpecial Weather StatementRAHSampson60 min
Jun 2, 3:36 PM EDTAreal Flood AdvisoryRAHAnson, Stanly3 hr
Jun 2, 3:50 PM EDTSpecial Weather StatementRAHMontgomery, Stanly55 min
Jun 2, 4:06 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly39 min
Jun 2, 4:35 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond40 min
Jun 2, 5:19 PM EDTSpecial Weather StatementRAHLee, Moore56 min
Jun 2, 5:46 PM EDTSpecial Weather StatementRAHWake59 min
Jun 2, 6:42 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett48 min
Jun 2, 7:24 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth66 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.